You are not currently logged in.
Access JSTOR through your library or other institution:
Maclaurin’s Inequality and a Generalized Bernoulli Inequality
Iddo Ben-Ari and Keith Conrad
Vol. 87, No. 1 (February 2014), pp. 14-24
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/math.mag.87.1.14
Page Count: 11
Preview not available
Summary Maclaurin’s inequality is a natural, but nontrivial, generalization of the arithmetic-geometric mean inequality. We present a new proof that is based on an analogous generalization of Bernoulli’s inequality. Applications of Maclaurin’s inequality to iterative sequences and probability are discussed, along with graph-theoretic versions of the Maclaurin and Bernoulli inequalities.
Copyright the Mathematical Association of America 2014